MAUDE Adverse Event Report: MICROVENTION, INC. AZUR 35 CX DETACHABLE; VASCULAR EMBOLIZATION DEVICE

MICROVENTION, INC. AZUR 35 CX DETACHABLE; VASCULAR EMBOLIZATION DEVICE
Model Number 45-750609
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was implanted in the patient and not available for return to the manufacturer for analysis.Therefore, the alleged product issue cannot be confirmed.The instructions for use (ifu) identifies difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that the vascular embolization coil implant was used in a procedure for treating a cephalic vein branch to better the flow in a lower left forearm native fistula.Once access was gained to the target cite, one coil was successfully deployed in normal fashion without any issues.The physician then determined another coil was needed to fully shut down flow in the side branch.A second coil was then opened and delivered through the same microcatheter and deployed in normal fashion.The procedure was completed when the physician noticed a short filament of the 6x9 coil that had unraveled from the main coil pack.It was still attached but out of position.Several attempts were made using different devices to push the filament into the coil pack and back into position, but these attempts failed.A snare device was then passed with additional attempts to push the filament back into place, which was successful.All wires and products were removed with some final runs under fluoroscopy confirming the coil filament was maintaining position within the main coil pack.Reportedly, the patient was in good condition at the end of the procedure and was sent to recovery.

Brand Name
AZUR 35 CX DETACHABLE
Common Device Name
VASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
MDR Report Key12063373
Report Number2032493-2021-00253
Device Sequence Number11762224
Product Code KRD
UDI-Device Identifier00812636021034
UDI-Public(01)00812636021034(11)200403(17)250331(10)2004035K2
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number45-750609
Device Catalogue Number45-750609
Device Lot Number2004035K2
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date06/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight99